قالب وردپرس درنا توس
Home / Health / Arlington Heights Funeral Home teaches opioid overdose reversal against "heartbreaking" epidemic

Arlington Heights Funeral Home teaches opioid overdose reversal against "heartbreaking" epidemic



A funeral director from Arlington Heights at the front of the opioid epidemic is stepping up this week to save lives by teaching his residents to reverse overdoses.

John Glueckert, owner of Glueckert Funeral Home, Ltd. The Arlington Heights Road hosts six training sessions this week in conjunction with a nationwide effort to train 2,155 people in overdose prevention and conversion strategies

The number 2.155 represents the estimated number of Illinois residents who will die from an accidental overdose 2018, according to the Illinois Department of Public Health.

"At the Funeral Home every month, on average, we see a family affected by a loved one who has died of an opioid overdose," said Glueckert, whose family burial house was recognized on Monday, August 27, in recognition of International Week of Overdose Awareness accented in purple.

Last year, the funeral home company prepared for ten families with one he said had died from an opioid-related overdose, Glueckert said, with fatalities including local residents in their early 20s to late 50s.

With the victims In all areas of life, from students to professionals, the average age of the opioid-related deaths he has experienced at the funeral home since 201

0 is 38 years old.

While some families wanted to keep their friend's cause of death secret because of an opioid overdose, Glueckert recalled a meeting with the parents of a young man who had died of such an overdose, and they were determined to associate it with other families prevent the same pain and suffering.

"It was just heroic." They told me they did not want anyone else to go through what they were experiencing, so they called me and set up a Naloxone training session to take place during their son's night's sleep "Glueckert said.

As a co-worker, it was heartbreaking to look these mothers and fathers, spouses, and even teenagers who lost a parent to an opioid overdose, "Glueckert added.

Glueckert ran a Monday morning training session a handful of participants who have learned to recognize the signs of overdose, including severe "nodding", slow breathing, choking, gurgling or snoring, and blue lips and fingertips.

While the first step in dealing with a suspected overdose is Emergency Emergency Number 911. Glueckert's Training provides a "Centers for Disease Control" protocol for the immediate administration of Naloxone or Narcan – two drugs that can quickly reverse an overdose of opioids.

MORE COVERAGE: His father died of an accident Heroin Fentanyl Overdose Now an Aurora 11-year-old is fighting the killer drug. »

Letters: B If fentanyl deliveries dry up, drug overdose deaths will continue to increase »